Q:

What happens if you take too many cetirizine tablets?

A:

Quick Answer

Side effects of ingesting too many cetirizine tablets include a feeling of restlessness or nervousness followed by a drowsy feeling, according to Drugs.com. People who overdose on cetirizine tablets should seek emergency medical attention. Cetirizine may also impair thinking and reaction time.

Continue Reading

Full Answer

Other medications may exacerbate the effects of cetirizine, such as other allergy medicines, narcotic pain medication, muscle relaxants, sleeping pills and anti-anxiety medicine. These other medications could add to the sleepiness caused by cetirizine.

Individuals who take cetirizine should be careful with tasks that require constant attention, such as driving, notes Drugs.com. They should also avoid drinking alcohol, as drinking can increase the side effects of the drug. Anyone with an allergic reaction to cetirizine may exhibit hives, difficulty breathing and swelling. A patient should stop using this medicine and call a doctor if any serious side effects occur, including fast or uneven heartbeat, weakness, hyperactivity, confusion, and vision problems.

Patients may purchase cetirizine over the counter in pharmacies in tablet or liquid forms, explains Drugs.com. The drug is available in 5-milligram and 10-milligram tablets and a liquid concentration of 1 milligram per milliliter. This antihistamine drug treats cold and allergy symptoms, such as a runny nose, watery eyes, itching and sneezing. Zyrtec represents the most common brand name of cetirizine.

Learn more about Side Effects
Sources:

Related Questions

Explore